# SDR CA991209023

- Difficulty date: September 23, 1999
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Dhav DHC2*
- Aircraft time: 6,256 hours
- Engine: Wright 982C9HE2
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 89WM13453
- Condition: Corroded
- Location: Wing
- Part time: 6,256 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE ULTRASONIC INSPECTION AS PER CF83-23, SPAR CAP INSPECTION, A DEFECT WAS DETECTED BEHIND AN INTACT HINGE TANG IN THE UPPER SPAR CAP AREA.  UPON FURTHER INVESTIGATION OF THE DEFECTIVE SECTION IT WAS NOTED THE CORROSION HAD ORIGINATED FROM THE END OF A MILLED SECTION OF THE SPAR CAP EXTRUSION (UPPER OUTBOARD END).  IT IS QUESTIONABLE IF THIS DEFECT COULD HAVE BEEN DETECTED USING THE APPROVED ALTERNATIVE DYE PENTRANT INSPECTION.  REPAIRED AS PER DRAWING NO. CON 1542A57108, SPAR CAP SPLICE - REAR BEAM UPPER CAP.  APPROVAL NO. P-RDA94-2481D.
